WKYT | Lexington, Kentucky | News, Weather, Sports

FDA says diet drug may cause liver damage

WASHINGTON (AP) - Federal health officials are warning consumers that the weight loss pill alli may cause severe liver damage in rare cases.
The Food and Drug Administration says it has added a warning about the risk to the label of the drug, which is sold
over-the-counter by GlaxoSmithKline. A prescription version called Xenical is marketed by Roche.
The FDA identified 13 instances of liver damage associated with the drugs. A causal effect between the drugs and the problem has not been established.
The FDA urged doctors and patients to watch for signs of liver injury, including itching, yellow eyes and skin and loss of appetite.
Glaxo said in a statement it is "committed to ensuring that consumers and physicians understand the safety profile" of alli.

(Copyright 2010 by The Associated Press. All Rights Reserved.)


Comments are posted from viewers like you and do not always reflect the views of this station.
powered by Disqus

WKYT

2851 Winchester Rd. Lexington, Ky 40509 859-299-0411 - switchboard 859-299-2727 - newsroom
Gray Television, Inc. - Copyright © 2002-2014 - Designed by Gray Digital Media - Powered by Clickability 94939954 - wkyt.com/a?a=94939954